Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Obstetrics
Question: HCG level quadrupled after miscarriage
|jos2lan - Wed Jan 02, 2008 4:13 pm||
Hi, two weeks ago had had a positive pregnancy test. Blood levels were 244. 5 days later I started spotting my levels dropped from 24 to 65. I was told I was miscarrying and had all signs and symptoms. I had blood levels checked a week later to make sure they were going down and they went from 65 to 97 and was told that all the tissue was probably not all out and most likely would need a D and C. I had another blood test on Dec 31st and had a Doctors appt today (Jan 2) my levels quadrupled. They went from 97 to 549 in 1 week. I'm very confused. Is there a baby and if so is it unharmed. I have to wait 1 more week to see what they levels read again and if they reach the right levels they will give me an ultrasound. Thank you Theresa
|Debbie Miller, RN - Thu Jan 03, 2008 4:11 pm||
I think if you were still pregnant, your levels would be much higher than this though you did not give information about the last menstrual period, number of weeks gestation at the time of the positive pregnancy test or other details.
My guess is you will be getting a D&C for possible incomplete evacuation of the miscarriage. It can take several weeks for the numbers to be at nonpregnancy levels. Don't stress too much about the numbers - we can drive ourselves crazy this way. Much of pregnancy-related life involves patience and waiting.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.